Is it possible to have lipodystrophy already?
Nov 12, 2007
I have been on a combination of Reyataz, Emtriva, and Abacavir since July. My breast area is definetely getting bigger. Some days it is bigger and other days not. I wonder if I am just retaining water in that area. I dunno. But is it possible to be getting lipodystrophy so early on in the course of treatment? My doctor told me that he has no one in his practice who has it, but that the cases he has heard of have all been after about 2 or 3 years on drugs. I am just worried though. Please help me.
Response from Dr. Young
Thanks for your post.
If your breast swelling comes and goes, it's not likely to be lipodystrophy.
While it is unusual to see lipo emerge soon after initiation of treatment, it's important to understand that some patients develop symptoms even before the intiation of treatment- this indicates that HIV also plays a critical part in the risk of developing lipo. Medications, like the ones that you're taking are not generally thought to increase the risk significantly.
In any event, I'd let your doctor or healthcare provider know about your symptoms.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Contracting Hiv From Used Hair Trimming Machine
- Hiv Symptoms Can Swollen Lymph Nodes Be Painless
- How Common Is Facial Wasting Modern HIV Medication?
- How Long Does Std Bacteria Live On Sex Toy?
- Risk Of Receiving Oral Sex From Hiv Positive Person
- Social, Legal, And Ethical Ramifications Of HIV Status Disclosure
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.